EconPapers    
Economics at your fingertips  
 

MULTIDIMENSIONAL FUZZY POVERTY AND PRO-POOR GROWTH MEASURES IN NONMONETARY DIMENSIONS IN EGYPT BETWEEN 1995 AND 2005

Valérie Berenger ()
Additional contact information
Valérie Berenger: CEMAFI, University of Nice-Sophia Antipolis, av. Doyen Trotabas 06050 Nice cedex 01, France

Middle East Development Journal (MEDJ), 2010, vol. 02, issue 01, 15-38

Abstract: The main goal of this paper is to adopt a multidimensional approach to poverty that goes beyond focusing on a unidimensional measure of income or expenditure when attempting to ascertain the main aspects of the living conditions of households. In order to obtain multidimensional poverty measures the paper uses an approach based on fuzzy sets. This methodology is applied to data from the Demographic and Health Surveys for the years 1995 and 2005 in order to obtain an aggregated index of the Standard of Living for each household. The evolution of the Standard of Living of households between 1995 and 2005 as well as the uneven progress registered in the index of education as assessed by Egyptian HDR (2008) lead us to investigate the impact of non- income growth on poverty. Thus, following the study of Grosseet al.(2008), extended growth incidence curves (Ravallion and Chen, 2003) are applied to the index of the Standard of Living and to education in order to assess if progress has been biased in favour of the poor.

Keywords: Fuzzy sets approach; multidimensionality of poverty; pro-poor growth; growth incidence curve (search for similar items in EconPapers)
Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.worldscientific.com/doi/abs/10.1142/S1793812010000204
Access to full text is restricted to subscribers

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wsi:medjxx:v:02:y:2010:i:01:n:s1793812010000204

Ordering information: This journal article can be ordered from

DOI: 10.1142/S1793812010000204

Access Statistics for this article

Middle East Development Journal (MEDJ) is currently edited by Lyn Squire

More articles in Middle East Development Journal (MEDJ) from World Scientific Publishing Co. Pte. Ltd.
Bibliographic data for series maintained by Tai Tone Lim ().

 
Page updated 2020-10-20
Handle: RePEc:wsi:medjxx:v:02:y:2010:i:01:n:s1793812010000204